Hail, Morgan
- When
- June 10, 6:30 PM CST
- Where
- Morgan County, 5.55 mi N of Florence
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.660, -92.990
A weak cold front along with an upper level disturbance produced a few strong to severe thunderstorms across the area with isolated severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A weak cold front along with an upper level disturbance produced a few strong to severe thunderstorms across the area with isolated severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 6:18 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 718 PM CDT FRI JUN 10 2011 ...UPDATE TO AVIATION... .UPDATE... SHORT TERM OBJECTIVE ANALYSIS INDICATES THAT THE CAP HAS NEARLY ERODED OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. LOW LEVEL CONVERGENCE IS MAXIMIZED ACROSS THIS AREA DUE TO A WEAK SURFACE LOW SWINGING NORTHEAST ALONG A QUASI-STATIONARY FRONTAL BOUNDARY. WATER VAPOR IMAGERY AND REGIONAL WIND PROFILERS ALSO INDICATE A SUBTLE SHORT WAVE TROUGH JUST NOW MOVING EAST INTO SOUTH CENTRAL KANSAS. CONVECTIVE INITIATION IS THEREFORE EXPECTED ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS BY 7 PM. MEANWHILE...MLCAPE VALUES NORTH AND WEST OF INTERSTATE 44 ARE IN THE 2000 TO 2500 J/KG RANGE. EFFECTIVE BULK SHEAR IS IN THE 30 TO 35 KNOT RANGE...WHICH MAY BE JUST ENOUGH FOR INITIAL CONVECTIVE MODE TO BE SUPERCELLS. THIS ACTIVITY SHOULD THEN TRANSITION INTO CLUSTERS AND LINE SEGMENTS BY MID EVENING AS COLD POOLS BEGIN TO CONGLOMERATE. AS WAS THE CASE LAST NIGHT...WILL HAVE TO WATCH LINE SEGMENTS ACCELERATING EAST AND NORTHEAST GIVEN LOW LEVEL SHEAR VECTORS. THESE SEGMENTS WILL OFFER THE GREATEST SEVERE WIND THREAT AS SHEAR/COLD POOL BALANCE WILL BE ATTAINABLE FOR AN HOUR OR TWO. EVENTUALLY...COLD POOL STRENGTH SHOULD INCREASE ENOUGH BY LATE THIS EVENING TO LEAD TO A WEAKENING TREND AS STORMS PUSH INTO THE CENTRAL AND EASTERN MISSOURI OZARKS. THINK STRAIGHT LINE WIND GUSTS OVER 60 MPH WILL BE THE MAIN THREAT ALONG AND NORTH OF THE INTERSTATE THIS EVENING. THERE WILL BE A LARGE HAIL THREAT ALSO...BUT CORES WILL HAVE TO BE STOUT AND/OR HAVE MID LEVEL ROTATION TO OVERCOME HIGH FREEZING LEVELS. SCHAUMANN && .DISCUSSION... /ISSUED 315 PM CDT FRI JUN 10 2011/ CURRENTLY...QUASI-STATIONARY FRONT EXTENDS FROM QUINCY ILLINOIS TO JUST NORTH OF NEVADA AND POINTS TO THE SOUTHWEST. A LITTLE MORE IN THE WAY OF CLOUD COVER OBSERVED TODAY...AND THIS SHAVED A DEGREE OR TWO OFF OUR TEMPERATURES COMPARED TO THE PAST SEVERAL DAYS. THE ATMOSPHERE SOUTH OF THE BOUNDARY IS UNSTABLE WITH LIFTED INDEX VALUES IN THE -8 TO -10 RANGE. MLCAPE HAS RISEN TO AROUND 2000 J/KG...GIVE OR TAKE...THOUGH WE CONTINUE TO BATTLE A BIT OF A CAP WITH BOTH SBCIN AND MLCIN GREATER THAT 50 J/KG OVER THE WESTERN HALF OF THE AREA. CIN IS WEAKER OVER THE EASTERN HALF OF THE AREA AND HAVE ALREADY SEEN A FEW CELLS DEVELOP ACROSS CENTRAL MO. TEMPERATURES WILL PEAK IN THE UPPER 80S TO AROUND 90 DEGREES OVER THE NEXT HOUR OR SO. TONIGHT AND SATURDAY...A FEW BOUNDARIES AND WEAK WAVES ALOFT WILL MAKE FOR A MESSY FORECAST HEADING INTO TONIGHT. SHOULD SEE A GRADUAL UPSWING IN CONVECTION DURING THE LATE AFTERNOON HOURS... WITH GREATER INTEREST FOCUSED NEAR THE AFOREMENTIONED STATIONARY BOUNDARY JUST TO OUR NORTHWEST. CLUSTERS OF SHOWERS AND STORMS SHOULD DEVELOP AND MOVE INTO CENTRAL MO BY EARLY THIS EVENING...WITH A SLOW TREND TO THE SOUTH WITH TIME. CERTAINLY ENOUGH INSTABILITY TO SUPPORT SCATTERED STRONG TO SEVERE STORMS. WHILE MID LEVEL LAPSE RATES ARE DECENT...7.5 C/KM...THERE IS A RATHER LARGE WARM CLOUD DEPTH. HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE. SHOULD SEE A RISK FOR DAMAGING DOWNBURST WINDS AS WELL. STRENGTH OF CONVECTION SHOULD WEAKEN AS WE LOSE DAYTIME HEATING...THOUGH ACTIVITY SHOULD MAINTAIN ITSELF INTO THE OVERNIGHT HOURS AS A LOW LEVEL JET INTERSECTS THE EFFECTIVE BOUNDARY MOVING INTO THE AREA. COULD SEE A SLOW MOVEMENT OF THIS ACTIVITY TO THE SOUTH...SO CANNOT RULE OUT A RISK FOR LOCALIZED FLASH FLOODING. THE BOUNDARY SHOULD SAG INTO SOUTHERN MISSOURI AND STALL NEAR THE MO/ARK BORDER BY DAYBREAK WEDNESDAY. THIS FRONT WILL PROVIDE A FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT SATURDAY. INSTABILITY MAY BE A BIT WEAKER GIVEN BETTER PROSPECTS FOR DECENT AMOUNT OF CLOUD COVERAGE DURING THE DAY...BUT CANNOT RULE OUT A FEW STRONGER STORMS. SATURDAY NIGHT AND SUNDAY...THE STALLED BOUNDARY TO OUR SOUTH WILL MOVE BACK TO THE NORTH AND PROVIDE ADDITIONAL FOCUS FOR SHOWERS AND STORMS...PARTICULARLY LATE SATURDAY NIGHT INTO SUNDAY. COULD SEE A ROUND OF SEVERE STORMS SUNDAY AFTERNOON/EVENING. THE EXACT LOCATION OF THE RISK WILL BE DETERMINED BY THE POSITIONING OF THE FRONT DURING THIS TIME...WHICH REMAINS UNCERTAIN AND SOMETHING TO MONITOR OVER THE WEEKEND. MONDAY THROUGH FRIDAY...12Z SUITE OF MEDIUM RANGE MODEL OUTPUT OFFERS VERY LITTLE CHANGES TO THE GOING FORECAST. SHOULD SEE A GRADUAL TRANSITION TOWARD A PROGRESSIVE NORTHWEST FLOW ALOFT AS RIDGING BECOMES FAVORED OVER THE SOUTHWEST STATE AND TROUGHING FAVORED OVER THE EASTERN CONUS. OVERALL...THIS WILL MAINTAIN AT OR JUST ABOVE AVERAGE TEMPERATURES WITH AN OPPORTUNITY FOR RAIN FROM TIME TO TIME BASED ON TIMING OF SMALLER SCALE FEATURES. THERE REMAINS A SIGNAL FOR RAIN CHANCES LATE TUESDAY INTO WEDNESDAY... HOWEVER BEYOND THIS CONFIDENCE IN THE TIMING OF SHORTWAVES ALOFT IS LOW. HAVE MAINTAINED CHANCE POPS LATE TUESDAY INTO WEDNESDAY...WITH PERIODIC SLIGHT CHANCES FOR THE REMAINDER OF THE FORECAST UNTIL DETAILS BECOME MORE CLEAR. GAGAN && .AVIATION... THUNDERSTORMS WILL PUSH INTO SOUTHWEST MISSOURI THIS EVENING ALONG AN ADVANCING FRONTAL BOUNDARY. INCLUDED VCTS PREVAILING GROUPS FOR NOW AT KJLN AND KSGF. ONCE THE TIMING AND PLACEMENT OF STORMS BECOMES CLEARER...AN AMENDMENT WILL LIKELY BE NEEDED TO INCLUDE TEMPO OR PREVAILING THUNDERSTORMS. MVFR AND BRIEF IFR CONDITIONS CAN BE EXPECTED WITH ANY THUNDERSTORMS. THINK THE STORMS WILL STAY JUST NORTH OF KBBG TONIGHT. ONCE THE FRONT PUSHES THROUGH... UPSTREAM OBSERVATIONS INDICATE AN MVFR DECK IN ITS WAKE. THUS MAINTAINED THE MVFR FROM THE PREVIOUS FORECAST FOR LATER TONIGHT AND EARLY SATURDAY MORNING. THUNDERSTORMS WILL THEN REDEVELOP AGAIN SATURDAY AFTERNOON ACROSS SOUTHWEST MISSOURI. INSERTED PREVAILING CB GROUP TO COVER THIS FOR NOW. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CDT FRI JUN 10 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 615 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED FLASH FLOOD RISK. DISCUSSION... THUNDERSTORMS WILL DEVELOP THIS EVENING ALONG AND AHEAD OF A FRONTAL BOUNDARY ACROSS EASTERN KANSAS. THESE STORMS ARE THEN EXPECTED TO MERGE INTO CLUSTERS AND LINE SEGMENTS AS THEY MOVE INTO WESTERN MISSOURI LATER THIS EVENING. STRAIGHT LINE WIND GUSTS OVER 60 MPH...HAIL TO THE SIZE OF HALF DOLLARS... AND FREQUENT LIGHTNING STRIKES WILL BE THE MAIN THREATS WITH THESE STORMS ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. THERE WILL ALSO BE A LIMITED FLASH FLOODING RISK IN LOCATIONS THAT RECEIVE MULTIPLE STORMS. WHILE STORMS ARE EXPECTED TO GENERALLY WEAKEN STARTING LATE THIS EVENING...A FEW STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE ALONG AND NORTH OF THE HIGHWAY 60 CORRIDOR. DURING THE OVERNIGHT PERIOD...THE MAIN THREATS WITH THESE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH MONDAY OF NEXT WEEK. SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...ESPECIALLY DURING THE SUNDAY AFTERNOON AND EVENING TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The Pleasant Hill radar (KEAX), 112 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298911, 298912, 298913, 298914, 298915.